Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 114, NWS Lincoln, IL

September 5, 20124 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 5, 2012, 10:31 AM CDT for 4 counties in Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 10:31 AM CDT (15:31 UTC)
Expired
Sep 5, 2012, 11:30 AM CDT
In force
59 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 10:33 AM CDTTSTM WND GST 55Hord, IL
Sep 5, 10:45 AM CDTTSTM WND DMGFlora, ILTREE DOWN ON HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 9:37 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1271 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS53 KILX 051531
SVRILX
ILC025-049-079-159-051630-
/O.NEW.KILX.SV.W.0114.120905T1531Z-120905T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1031 AM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
  NORTHWESTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 1130 AM CDT.

* AT 1030 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DIETERICH TO EDGEWOOD TO SALEM...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...FLORA...IOLA...WHEELER...BIBLE GROVE...LOUISVILLE...
  BOGOTA...INGAHAM...XENIA...SAILOR SPRINGS...WILLOW HILL...STE.
  MARIE...WEST LIBERTY...CLAY CITY...DUNDAS...NOBLE...SCHNELL...
  ELLIOTSTOWN...HORD AND OSKALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS FAYETTE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3860 8833 3860 8847 3861 8871 3891 8870
      3892 8871 3907 8848 3900 8797 3881 8807
      3859 8828 3859 8833
TIME...MOT...LOC 1531Z 278DEG 27KT 3903 8842 3887 8864
          3867 8895
WIND...HAIL 60MPH <.75IN

$$

MILLER
3 follow-up statements
210 
WWUS53 KILX 051552
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1052 AM CDT WED SEP 5 2012

ILC049-051602-
/O.CAN.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
EFFINGHAM IL-
1052 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 3861 8870 3861 8871 3880 8869 3888 8864
      3892 8850 3891 8837 3894 8836 3892 8802
      3881 8807 3859 8828
TIME...MOT...LOC 1552Z 269DEG 26KT 3892 8832 3882 8842
          3863 8872

$$

ILC025-079-159-051630-
/O.CON.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
JASPER IL-RICHLAND IL-CLAY IL-
1052 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
NORTHWESTERN RICHLAND AND SOUTHERN JASPER COUNTIES UNTIL 1130 AM
CDT...

AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF BIBLE GROVE TO BIBLE GROVE TO 6 MILES SOUTH
OF OMEGA...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FLORA...XENIA...INGAHAM...BOGOTA...SAILOR SPRINGS...CLAY CITY...
  WEST LIBERTY...DUNDAS...NOBLE...SCHNELL...NEWTON LAKE...WENDELIN...
  WAKEFIELD AND OLNEY NOBLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8870 3861 8871 3880 8869 3888 8864
      3892 8850 3891 8837 3894 8836 3892 8802
      3881 8807 3859 8828
TIME...MOT...LOC 1552Z 269DEG 26KT 3892 8832 3882 8842
          3863 8872
WIND...HAIL 60MPH <.75IN

$$

MILLER
715 
WWUS53 KILX 051610
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT WED SEP 5 2012

ILC079-051620-
/O.CAN.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
JASPER IL-
1110 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3861 8862 3885 8825 3885 8806 3880 8808
      3860 8828
TIME...MOT...LOC 1610Z 296DEG 20KT 3885 8812 3877 8817
          3858 8847

$$

ILC025-159-051630-
/O.CON.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
RICHLAND IL-CLAY IL-
1110 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLAY AND WESTERN RICHLAND COUNTIES UNTIL 1130 AM CDT...

AT 1108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST LIBERTY TO 6 MILES NORTH OF NOBLE TO 5 MILES NORTHWEST OF
CISNE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NOBLE...DUNDAS...SCHNELL AND OLNEY NOBLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8862 3885 8825 3885 8806 3880 8808
      3860 8828
TIME...MOT...LOC 1610Z 296DEG 20KT 3885 8812 3877 8817
          3858 8847
WIND...HAIL 60MPH <.75IN

$$

MILLER
076 
WWUS53 KILX 051631
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CDT WED SEP 5 2012

ILC025-159-051640-
/O.EXP.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
RICHLAND IL-CLAY IL-
1131 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
NORTHWESTERN RICHLAND COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM CDT.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHERN RICHLAND COUNTY UNTIL 1145 AM CDT.

LAT...LON 3861 8862 3885 8825 3885 8806 3880 8808
      3860 8828
TIME...MOT...LOC 1610Z 296DEG 20KT 3885 8812 3877 8817
          3858 8847

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:48 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 5, 6:48 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT WED SEP 5 2012

.DISCUSSION...
ISSUED 330 AM CDT WED SEP 5 2012

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

00Z MODELS CONTINUE TO BE SLOWER WITH COLD FRONTAL PASSAGE LATER
TODAY AND TONIGHT...AND SPC CONTINUES A SLIGHT RISK OF SEVERE
STORMS FROM MID AFTERNOON INTO MID EVENING. PER SPC DAY1 DISCUSSION...
MODEL FORECASTS SUGGEST THE STRONGEST INSTABILITY WILL DEVELOP
FROM ACROSS CENTRAL IL LATE THIS AFTERNOON. NAM FORECAST SOUNDINGS
AROUND SPRINGFIELD IL AT 00Z/THU SHOW MLCAPE VALUES RANGING FROM
3000 TO 4000 J/KG. THE STRONG INSTABILITY COMBINED WITH MODERATE
DEEP LAYER SHEAR PROFILES SHOULD BE FAVORABLE FOR SUPERCELLS WITH
LARGE HAIL. THE PRISTINE THERMODYNAMIC ENVIRONMENT MAY ALSO
SUPPORT HAIL GREATER THAN 2 INCHES IN DIAMETER ESPECIALLY WITH
SUPERCELLS THAT HAVE ACCESS TO THE STRONGEST INSTABILITY. AS LOW-
LEVEL FLOW INCREASES DURING THE EARLY EVENING...CELLS SHOULD
CONGEAL INTO A LINEAR CONVECTIVE SYSTEM RESULTING IN AN INCREASED
WIND DAMAGE THREAT. AN ENHANCED WIND DAMAGE THREAT MAY DEVELOP
ACROSS THE LOWER OH VALLEY ESPECIALLY IF AN MCS CAN ORGANIZE AND
MOVE QUICKLY SE ACROSS THE REGION.

ONE MORE HOT AND HUMID DAY EXPECTED TODAY WHICH WILL BE THE 6TH
CONSECTIVE HUMID DAY SINCE LAST FRIDAY WITH THE ARRIVAL OF ISAACS
TROPICAL MOISTURE. WARMED HIGHS A DEGREE OR TWO INTO THE LOW TO
MID 90S TODAY AND THIS COMBINED WITH DEWPOINTS GENERALLY IN THE
LOWER 70S TO GIVE AFTERNOON HEAT INDICES PEAKING AROUND 100F...TO
AS HIGH AS 100-104F IN SW COUNTIES SO JUST BELOW HEAT ADVISORY
CRITERIA OF 105F. INCREASED POPS NW AREAS THIS MORNING TO HANDLE
MCS OVER EASTERN IA AND INCREASE POPS OVER REST OF CENTRAL IL THIS
AFTERNOON AND SE IL BEST CHANCES OF STORMS WILL BE THIS EVENING.

WEAK HIGH PRESSURE TO SETTLE INTO IL BY SUNSET THU BRINGING A FAIR
AMOUNT OF SUNSHINE THU ALONG WITH LESS HUMID AIR. BUMPED UP HIGHS
A DEGREE OR TWO ON THU AS WELL RANGING FROM THE LOWER 80S NW TO
NEAR 90F FAR SE IL BY LAWRENCEVILLE.

YET ANOTHER FAIRLY STRONG DISTURBANCE MOVES INTO CENTRAL IL LATER
THU NIGHT INTO FRI NIGHT LIKELY BRINGING SHOWERS AND MORE
THUNDERSTORMS ESPECIALLY FRI AFTERNOON/EVENING. SPC HAS 5% RISK OF
SEVERE STORMS SOUTHERN HALF FOR FRI/FRI EVE ALONG AND SOUTH OF A
TAYLORVILLE TO PARIS LINE. RAINFALL AMOUNTS BETWEEN A HALF AND THREE
QUARTER INCHES WITH LOCAL 1 INCH AMOUNTS POSSIBLE FROM THIS STORM
SYSTEM.

LONG TERM...SATURDAY THROUGH WEDNESDAY

EXTENDED MODELS HAVE TRENDED MORE PROGRESSIVE WITH UPPER LEVEL
TROF AND MOST MODELS NO LONGER CUTOFF AN UPPER LEVEL LOW IN THE
OHIO VALLEY THIS WEEKEND. SO CONTINUED TREND OF SHIFTING CHANCES
OF SHOWERS FURTHER EAST THIS WEEKEND AND LESS CLOUD COVER. CHANCE OF
SHOWERS CONTINUES SAT AND HIGHEST POPS IN EASTERN IL. CHANCES OF
SHOWERS MAINLY EAST OF CENTRAL/SE IL BY SUNDAY WITH PARTLY TO MOSTLY
SUNNY SKIES...MORE CLOUDS NEAR THE INDIANA BORDER. UPPER LEVEL RIDGE
OVER THE WESTERN STATES GRADUALLY NOSES INTO IL BY NEXT TUE/WED
BRINGING QUIET WEATHER WITH TEMPS MODIFYING FROM WEEKEND HIGHS IN
THE LOW TO MID 70S INTO THE UPPER 70S AND LOWER 80S BY TUE/WED.

KH

&&

.AVIATION...
ISSUED 645 AM CDT WED SEP 5 2012

A LINE OF SHOWERS AND THUNDERSTORMS NEAR IL RIVER AT PIA AIRPORT
WILL SPREAD SE TO BMI AIRPORT AROUND 12Z AND SHOULD FALL APART AS IT
REACHES I-72 BY MID MORNING. NNE WINDS OF 15-20 KTS WITH GUSTS OF
25-30 KTS TO OCCUR BEHIND THE OUTFLOW BOUNDARY AT PIA AND BMI NEXT
HOUR OR TWO. THESE WINDS ENHANCED BY A MESO-HIGH 1015 MB BY CLINTON
IA NEAR THE IA/IL MS RIVER BORDER WITH WEAKENING MCS. WILL NEED TO
WATCH TO SEE IF THIS OUTFLOW HOLDS TOGETHER LONG ENOUGH TO AFFECT
THE I-72 TAF SITES WHERE A WIND SHIFT MAY BE NEEDED THERE AS WELL
BY MID MORNING...BUT WITH WEAKER WIND SPEEDS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP DURING MID/LATE AFTERNOON OVER
CENTRAL IL AND CONTINUE INTO MID EVENING AND LAST LONGEST A DEC
AND CMI AS A COLD FRONT OVER THE UPPER MS VALLEY MOVES SE THROUGH
CENTRAL IL THIS EVENING. MVFR CEILINGS AND VISIBILITIES POSSIBLE
WITH THUNDERSTORMS AND COULD BE GUSTY WINDS AS WELL THOUGH TOO
EARLY TO PINPOINT THE TIMING OF THIS. CLEARING SKIES BEHIND THE
COLD FRONT OVERNIGHT WITH SOUTH WINDS 8-14 KTS TODAY TURNING NW BY
OVERNIGHT AND WEAKENING TO LESS THAN 10 KTS AS WEAK HIGH PRESSURE
OVER THE NORTHERN ROCKIES SETTLES INTO THE MS VALLEY THU MORNING.

KH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 5, 5:42 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
542 AM CDT WED SEP 5 2012

ILZ027>031-036>038-040>043-047>053-061100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY OCCUR TODAY UNTIL SUNSET.
THERE IS A SLIGHT CHANCE OF SEVERE STORMS EARLY THIS MORNING
ACROSS THE ILLINOIS RIVER VALLEY...AND ACROSS THE AREA FROM MID
AFTERNOON INTO EARLY EVENING. A FEW STORMS COULD PRODUCE DAMAGING
WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT
THROUGH FRIDAY EVENING. A FEW STORMS COULD BECOME STRONG SOUTH OF
I-72 FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF THE ILLINOIS RIVER
EARLY THIS MORNING...AND ACROSS THE AREA BETWEEN 2 PM AND 8 PM
TODAY.

ILZ044>046-054>057-061-061100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY FROM MID
AFTERNOON INTO MID EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
STORMS DURING THAT TIME. THE MAIN SEVERE WEATHER THREATS ARE
DAMAGING WINDS GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF
HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
A FEW THUNDERSTORMS COULD BECOME STRONG SOUTH OF I-72 FRIDAY
AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY.

ILZ062-063-066>068-071>073-061100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY LATE
THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS
DURING THAT TIME. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WIND
GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. A
FEW STORMS COULD BECOME STRONG FRIDAY AFTERNOON AND EVENING ACROSS
SOUTHEAST ILLINOIS WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM TODAY.

KH

In the hours before

Special weather statement, Sep 5, 5:56 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CDT WED SEP 5 2012

ILZ068-073-051130-
CRAWFORD-LAWRENCE-
556 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 630 AM CDT...

AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF VINCENNES...MOVING SOUTHEAST AT
15 MPH.

WINDS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LAWRENCE
AND SOUTHEASTERN CRAWFORD COUNTIES. IN ADDITION TO THE GUSTY WINDS...
TORRENTIAL RAINFALL WILL ACCOMPANY THE STORM.

LAT...LON 3870 8752 3868 8762 3899 8776 3902 8756
      3899 8756 3897 8752 3892 8751 3886 8754
      3885 8752 3882 8752 3879 8749 3874 8749
TIME...MOT...LOC 1055Z 306DEG 15KT 3874 8751

SMITH
Special weather statement, Sep 5, 7:26 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 AM CDT WED SEP 5 2012

ILZ041>043-048-050>053-051330-
CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON-
726 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...LOGAN...MENARD...
NORTHEASTERN MORGAN...NORTHERN CHRISTIAN...NORTHERN SANGAMON...
WESTERN DE WITT AND WESTERN MACON COUNTIES UNTIL 830 AM CDT...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...OR 10 MILES SOUTH OF MASON
CITY...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WILLIAMSVILLE...
  ELKHART...
  CORNLAND...
  LINCOLN...
  MOUNT PULASKI...
  CHESTNUT...

OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE AND
BROADWELL.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4019 8912 3982 8924 3984 9001 4023 8975
TIME...MOT...LOC 1226Z 283DEG 39KT 4007 8960

SMITH
Special weather statement, Sep 5, 7:31 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT WED SEP 5 2012

ILZ049>051-051330-
MORGAN-SANGAMON-SCOTT-
731 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHERN MORGAN AND
WESTERN SANGAMON COUNTIES UNTIL 830 AM CDT...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
PLEASANT PLAINS TO ALSEY...MOVING SOUTH AT 45 MPH.

WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LOAMI...
  FRANKLIN...
  CHATHAM...
  WAVERLY...
  DIVERNON...
  AUBURN...

OTHER LOCATIONS AFFECTED INCLUDE...LAKE JACKSONVILLE...GLASGOW...
SOUTH JACKSONVILLE...LYNNVILLE...FARMINGDALE AND BERLIN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3969 9064 3986 8969 3953 8960 3951 9001
      3952 9056
TIME...MOT...LOC 1231Z 338DEG 40KT 3983 8980 3955 9045

SMITH
Local storm report, Sep 5, 7:50 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND GST     PRENTICE                39.85N 90.05W
09/05/2012  E50.00 MPH       MORGAN             IL   MESONET

            SWOP REPORT

&&

TIMTE
Local storm report, Sep 5, 10:01 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     JACKSONVILLE            39.73N 90.23W
09/05/2012                   MORGAN             IL   MESONET

            2 INCH DIAMETER BRANCHES DOWN. SWOP REPORT.

&&

TIMTE
Special weather statement, Sep 5, 10:03 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CDT WED SEP 5 2012

ILZ027>029-051600-
KNOX-PEORIA-STARK-
1003 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX...NORTHERN PEORIA
AND STARK COUNTIES UNTIL 1100 AM CDT...

AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ONEIDA...OR 13 MILES SOUTH OF CAMBRIDGE...
MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ALTONA...
  VICTORIA...
  LA FAYETTE...
  WEST JERSEY...
  ELMORE...
  TOULON...

OTHER LOCATIONS AFFECTED INCLUDE...SNAKE DEN HOLLOW AND DUNCAN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8963 4098 8964 4097 8962 4088 8961
      4106 9038 4116 9030 4115 8988 4124 8986
      4124 8965
TIME...MOT...LOC 1503Z 286DEG 27KT 4112 9022

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:30 AM CDTSevere Thunderstorm WarningILXFulton, Knox60 min
Sep 5, 5:32 AM CDTSpecial Weather StatementILXKnox58 min
Sep 5, 5:36 AM CDTSpecial Weather StatementILXFulton, Schuyler54 min
Sep 5, 5:54 AM CDTSpecial Weather StatementILXMarshall, Mason, Peoria, Stark, Tazewell, Woodford66 min
Sep 5, 5:56 AM CDTSpecial Weather StatementILXLawrence34 min
Sep 5, 6:38 AM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler, Scott55 min
Sep 5, 7:26 AM CDTSpecial Weather StatementILXLogan, Menard64 min
Sep 5, 7:31 AM CDTSpecial Weather StatementILXMorgan, Sangamon, Scott59 min
Sep 5, 7:41 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon, Scott34 min
Sep 5, 8:46 AM CDTSevere Thunderstorm WarningILXChristian, Shelby44 min
Sep 5, 9:52 AM CDTSevere Thunderstorm WarningILXClay, Effingham38 min
Sep 5, 10:03 AM CDTSpecial Weather StatementILXStark57 min
Sep 5, 11:07 AM CDTSevere Thunderstorm WarningILXLawrence, Richland38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.